ArticleCureus2026
Survival Following a Tricyclic Antidepressant Overdose Presenting With Serotonin Syndrome-Like Symptoms and Critical Illness Polyneuropathy: A Case Report.
Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
We report the case of a patient who ingested a lethal dose of amitriptyline, presented with serotonin syndrome-like neurological symptoms on arrival, and subsequently developed suspected critical illness polyneuropathy (CIP) during the clinical course. A 54-year-old man with a history of depression intentionally ingested approximately 2,250 mg of amitriptyline in a single dose. On arrival, he exhibited altered consciousness, hyperthermia, metabolic acidosis, and QRS prolongation, necessitating the immediate initiation of mechanical ventilation and intravascular cooling. Despite sedation, myoclonus emerged, raising suspicion of serotonin syndrome based on the presence of hyperthermia, myoclonus, and altered mental status. Clonazepam, levetiracetam, and cyproheptadine were administered, along with alkalinization therapy. During hospitalization, the patient developed aspiration pneumonia that progressed to acute respiratory distress syndrome, requiring prone positioning and prolonged mechanical ventilation. Profound respiratory muscle weakness necessitated tracheostomy. Subsequently, limb weakness and nerve conduction study findings raised suspicion for CIP. This case highlights that tricyclic antidepressant intoxication can manifest with diverse neurological and neuromuscular complications, necessitating comprehensive management from the acute through chronic phases.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.